It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

Going crazy - can't cope with boyfriends adderall


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 09-19-2005, 05:41 PM   #1
Jolia
Newbie
(female)
 
Join Date: Sep 2005
Posts: 1
Jolia HB User
Unhappy Going crazy - can't cope with boyfriends adderall

I've looked around the board for awhile tonight and tried to read up on some things that might help me but I also wanted to post...for advice and for somewhere to turn to.
My boyfriend and I have been living together for almost 5 years now. He was diagnosed with ADD as a child and at one time took ritalin and later adderall to help him through school years ago. I never knew him during this time, and have had no experience until very recently with the changes that take place with this medication.
A little over a month ago he decided to go back to college after dropping out right before we met. Unknown to me, he asked a doctor to start him on adderall. He told me about it on the day he picked up his prescription, he called it his "insurance policy" for getting through college this time around.
He had not taken anything for ADD in almost 10 years.

A few things have me completely losing my mind about this. The first is that since he has been on adderall XR he has become so moody I almost cannot stand to be around him. He will lash out at me over nothing, is quick to call me names and is no longer very loving in any sense. I have wondered if his increased stressload from school and work are the cause...or if adderall could be the cause? I haven't been able to even tell him that I think the adderall is causing these problems because he simply won't hear it.
He does get better sometimes...I'm trying desperately to piece together which times those are and if he has taken adderall that day.

I've also noticed on the adderall he is completely self-absorbed. He will only speak happily when he is talking about something relevant to himself. He no longer asks about anything to do with me, or my son.
He has increased his dose by himself already too. He started taking 2 pills instead of 1, and a few days ago took 3.

The other thing that has me irritated is that 1. - The doctor he went to had not seen him prior to the day he prescribed him the adderall and basically took his word that he was in fact diagnosed having ADD as a child. Granted this is an old family doctor, but I would think a good doctor would probe into his life to see if the ADD was truely still an issue before giving him adderall.
2. - When it was time to refill his prescription, the doctor did not even request to see him, but gave his new prescription to his step father when he was in for a visit.

I am at a loss on where to turn or how to approach my boyfriend about the things that have suddenly jumped into our lives and made them so miserable for myself. Can adderall cause all this? Or am I trying to throw blame on the drug when I shouldn't be? And how do you tell someone something they believe is so important to have all the sudden (adderall), has changed them and not for the better?

 
Sponsors Lightbulb
   
Old 09-21-2005, 11:36 PM   #2
Jennita
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,585
Jennita HB User
Re: Going crazy - can't cope with boyfriends adderall

Quote:
Originally Posted by Jolia
I've looked around the board for awhile tonight and tried to read up on some things that might help me but I also wanted to post...for advice and for somewhere to turn to.
My boyfriend and I have been living together for almost 5 years now. He was diagnosed with ADD as a child and at one time took ritalin and later adderall to help him through school years ago. I never knew him during this time, and have had no experience until very recently with the changes that take place with this medication.
A little over a month ago he decided to go back to college after dropping out right before we met. Unknown to me, he asked a doctor to start him on adderall. He told me about it on the day he picked up his prescription, he called it his "insurance policy" for getting through college this time around.
He had not taken anything for ADD in almost 10 years.

A few things have me completely losing my mind about this. The first is that since he has been on adderall XR he has become so moody I almost cannot stand to be around him. He will lash out at me over nothing, is quick to call me names and is no longer very loving in any sense. I have wondered if his increased stressload from school and work are the cause...or if adderall could be the cause? I haven't been able to even tell him that I think the adderall is causing these problems because he simply won't hear it.
He does get better sometimes...I'm trying desperately to piece together which times those are and if he has taken adderall that day.

I've also noticed on the adderall he is completely self-absorbed. He will only speak happily when he is talking about something relevant to himself. He no longer asks about anything to do with me, or my son.
He has increased his dose by himself already too. He started taking 2 pills instead of 1, and a few days ago took 3.

The other thing that has me irritated is that 1. - The doctor he went to had not seen him prior to the day he prescribed him the adderall and basically took his word that he was in fact diagnosed having ADD as a child. Granted this is an old family doctor, but I would think a good doctor would probe into his life to see if the ADD was truely still an issue before giving him adderall.
2. - When it was time to refill his prescription, the doctor did not even request to see him, but gave his new prescription to his step father when he was in for a visit.

I am at a loss on where to turn or how to approach my boyfriend about the things that have suddenly jumped into our lives and made them so miserable for myself. Can adderall cause all this? Or am I trying to throw blame on the drug when I shouldn't be? And how do you tell someone something they believe is so important to have all the sudden (adderall), has changed them and not for the better?
It can very well be the drug. Mood swings, or emotional lability are listed as side effects. Also, since he is upping the dosage on his own, that could be a sign of addictive personality and certainly could cause more/severe side effects. He might start taking too much which could lead to problems. The doctor does not sound like he is paying attention and is enabling your boyfriend to begin the cycle of abusing the medication.

Right now perhaps the dosage isn't so high to worry, but if he continues to decide to pop a few more on his own when he feels like it and his doc lets him get away with it, eventually he could really run into some nasty effects; psychosis even if he's not careful!

My nephew used to take adderall; he could be downright nasty at times and irritated at just about anything which was completely against his nature. I noticed it, his parents just figured it was pre-teen stuff but it was very abrupt change. They didn't get concerned intil he started crying alot of the time over nothing (the other end of the mood swings) they finally had enough and took him off.

Now he is his old self again, much to the whole families' relief and somehow his ADHD vanished.....the new school year brought an very special teacher he bonded with and things just got better after that. Plus, even my daughter noticed his parents started using some techniques to calm his mind down when he'd get unfocused and seems it did work.

 
Old 09-22-2005, 07:29 AM   #3
addprogrammer
Senior Veteran
(male)
 
Join Date: Mar 2005
Posts: 1,273
addprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB User
Re: Going crazy - can't cope with boyfriends adderall

Quote:
Originally Posted by Jolia
He has increased his dose by himself already too. He started taking 2 pills instead of 1, and a few days ago took 3.
He is abusing it. Call his doctor. He will self-destruct and take you with him.
__________________
Bob

 
The following user gives a hug of support to addprogrammer:
kelso76023 (01-30-2012)
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Adderall XR--how to cope with crash at night? CoffeeAddict1190 ADD / ADHD 0 01-06-2006 08:06 PM
Constipation after going off Adderall ILHDbagger Digestive Disorders 0 03-11-2005 08:43 AM
Am I Crazy?? Tygrysek Relationship Health 20 03-03-2005 11:05 AM
Cant take any ADD meds.. going crazy!!! mb935 ADD / ADHD 2 11-23-2004 06:15 PM
need help plz! going crazy blurayne ADD / ADHD 1 11-03-2004 06:43 PM
Feel like i am going crazy PAmermaids ADD / ADHD 5 09-18-2004 12:40 AM
Fear of going crazy anxietymustdie Panic Disorders 3 11-17-2003 06:39 AM
going crazy......need to vent! jgurl1976 Bipolar Disorder 2 09-18-2003 10:06 AM
Going downhill on the "rollercoaster" *OneStepCloser* Bipolar Disorder 14 01-14-2003 08:43 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!